Alert archive / Nebraska / Flash Flood Watches in 2007
Flash Flood Watch 2, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Mar 30, 2007, 3:47 PM CDT for 10 counties in Nebraska. It took effect at Mar 30, 2007, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2007, 3:47 PM CDT (20:47 UTC)
- In effect from
- Mar 30, 2007, 7:00 PM CDT
- Expired
- Mar 31, 2007, 3:37 AM CDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Custer County, NE, Garfield County, NE, Holt County, NE, Keya Paha County, NE, Loup County, NE, Rock County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 107 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -57 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 302047 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 347 PM CDT FRI MAR 30 2007 ...HEAVY RAIN EXPECTED OVER NORTH CENTRAL NEBRASKA... .AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE SOUTHERN PLAINS AND BRING MODERATE TO HEAVY RAIN TO NORTH CENTRAL NEBRASKA TONIGHT INTO SATURDAY. NEZ006>010-026>029-038-310500- /O.NEW.KLBF.FF.A.0002.070331T0000Z-070401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 347 PM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING COUNTIES...BLAINE...BOYD... BROWN...CUSTER...GARFIELD...HOLT... KEYA PAHA...LOUP...ROCK AND WHEELER. * FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING * PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2 INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA ARE BECOMING SATURATED. ANOTHER HALF INCH TO AN INCH OF ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTH CENTRAL NEBRASKA THROUGH SATURDAY AFTERNOON. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ POWER
2 follow-up statements
000 WGUS63 KLBF 310353 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 1053 PM CDT FRI MAR 30 2007 ...HEAVY RAIN EXPECTED OVER NORTH CENTRAL NEBRASKA... .AN UPPER LEVEL STORM SYSTEM WILL LIFT NORTHEAST OUT OF THE SOUTHERN PLAINS AND BRING MODERATE TO HEAVY RAIN TO NORTH CENTRAL NEBRASKA THE REST OF TONIGHT INTO SATURDAY. NEZ006>010-026>029-038-311200- /O.CON.KLBF.FF.A.0002.000000T0000Z-070401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 1053 PM CDT FRI MAR 30 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA... INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD...BROWN...GARFIELD... HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER. * THROUGH SATURDAY EVENING * PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2 INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA ARE BECOMING SATURATED. ANOTHER HALF INCH TO AN INCH OF ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTH CENTRAL NEBRASKA THROUGH SATURDAY AFTERNOON. * STREAMS IN THE AREA ARE ON THE RISE. IN FACT...SHARP RISES HAVE BEEN RECORDED ON PARTS OF THE NIOBRARA AND ELKHORN RIVERS AND ON LONG PINE CREEK. ADDITIONAL HEAVY RAIN MAY CAUSE THOSE STREAMS TO OVERFLOW. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ SPRINGER
000 WGUS63 KLBF 310837 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 AM CDT SAT MAR 31 2007 NEZ006>010-026>029-038-311645- /O.CAN.KLBF.FF.A.0002.000000T0000Z-070401T0000Z/ /O.NEW.KLBF.FA.A.0001.070331T0837Z-070401T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 337 AM CDT SAT MAR 31 2007 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN NORTH CENTRAL NEBRASKA...BLAINE...BOYD... BROWN...GARFIELD...HOLT...KEYA PAHA...LOUP...ROCK AND WHEELER. * PORTIONS OF NORTH CENTRAL NEBRASKA HAVE RECEIVED FROM 1 TO 2 INCHES OF RAIN IN THE LAST SEVERAL DAYS. SOILS ACROSS THE AREA ARE BECOMING SATURATED. AN INCH OF ADDITIONAL RAINFALL IS EXPECTED ACROSS NORTH CENTRAL NEBRASKA TODAY. * STREAMS IN THE AREA ARE ON THE RISE. IN FACT...SHARP RISES HAVE BEEN RECORDED ON PARTS OF THE NIOBRARA AND ELKHORN RIVERS AND ON LONG PINE CREEK. ADDITIONAL HEAVY RAIN MAY CAUSE THOSE STREAMS TO OVERFLOW. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. STEADY RAINFALL IS EXPECTED TO PRODUCE A GRADUALLY RISE ON STREAMS AND RIVERS TODAY. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND NORTH CENTRAL NEBRASKA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Mar 30, 2:53 PM CDT, 54 minutes earlier.
Area forecast discussion, Mar 30, 2:53 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 253 PM CDT FRI MAR 30 2007 .SYNOPSIS... H5 LOW CONTINUES TO SPIN OVER CENTRAL ROCKIES AND ENERGY BEGINS TO SPIN OUT ONTO SOUTHERN PLAINS WITH WIDESPREAD CONVECTION OVER TX OK. MID AND HIGH CLOUDS SPREADING NORTH ACROSS SOUTHWEST NEBRASKA. && .DISCUSSION... SHORT TERM MODELS IN GOOD AGREEMENT AND HAVE GOOD CONFIDENCE IN FORECAST OUTPUT. HAVE USED A BLEND FOR THE FORECAST. ABUNDANT MOISTURE IN PLACE WITH PWS ADVECTING NORTH IN EXCEESS OF 150% ABOVE NORMAL. SYNOPTIC FORCING IN PLACE WITH SEVERAL WAVES EJECTING NORTH ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE EVENING. SHARP GRADIENT TO RAIN LINE. HAVE ADJUSTED POPS AND WEATHER SLIGHTLY WEST TO COVER. LIKELY AND DEFINITE POPS EAST OF HIGHWAY 83. HAVE ISSUED FFA OVER THIS AREA WITH TRAINING ECHOES OVERNIGHT ON AREA THAT HAS SEEN SEVERAL INCHES IN LAST SEVERAL DAYS. FFG AROUND 1 INCH IN 3 HRS FOR NORTHEAST ZONES. DEFORMATION ZONE TO AFFECT NORTH CENTRAL ZONES THROUGH THE DAY TOMORROW. TEMPERATURES AROUND 50 ON SATURDAY WITH GUSTY NORTH WINDS. DOWN SLOPE WINDS SATURDAY NITE INTO SUNDAY WITH HEIGHTS RISING TEMPERATURES REBOUND INTO THE 60S. NEXT SYSTEM TO AFFECT NORTHERN NEBRASKA MONDAY. GFS MUCH COLDER WITH SYSTEM AND WILL HAVE TO BE MONITORED FOR A MIX. AT THIS TIME I HAVE LEFT R- TEMPERATURES COOL OFF TO NORMAL FOR THE SEASON AS UPPER LOW STALLS OUT OVER GREAT LAKES AND DRAWS COOLER CANADIAN AIR SOUTH THROUGH NORTHERN PLAINS. && .AVIATION... A SHIELD OF -RA WITH A FEW EMBEDDED TSRA WILL SWEEP NORTHWARD TONIGHT. THERE WILL BE A SHARP GRADIENT BETWEEN AREAS THAT REMAIN DRY...AND THOSE THAT RECEIVE A PROLONGED PERIOD OF -RA BR AND LOW CIGS. KLBF AND KVTN WILL BE RIGHT ON THE EDGE OF THIS ACTIVITY. WEST OF THESE LOCATIONS...SPOTTY MVFR TO MAINLY IFR CAN BE EXPECTED. ALONG AND EAST OF A KVTN-KLBF LINE...STEADY RAINS BEGINNING AFT 6Z WILL RESULT IN MVFR AND IFR CONDITIONS DUE TO REDUCED VSBYS AND LOW CIGS. LOC HEAVY RAINFALL IS EXPECTED ALONG TWB098 EAST OF KANW...ESPECIALLY AFT 8Z. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY EVENING FOR NEZ006>010-026>029-038. && POWER/JC
Hazardous weather outlook, Mar 30, 5:54 AM CDT, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 554 AM CDT FRI MAR 30 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-311100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 554 AM CDT FRI MAR 30 2007 /454 AM MDT FRI MAR 30 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) KAR
In the hours before
Local storm report, Mar 30, 1:17 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
117 PM CDT FRI MAR 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HAMLET 40.38N 101.24W
03/28/2007 E0.88 INCH HAYES NE PUBLIC
THE REPORT IS NOT VALID. THE HAIL ACTUALLY OCCURED IN
DUNDY COUNTY.
&&
BTAYLORThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:56 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 64 min |
| Mar 29, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 26 min |
Nearby
Flash Flood Watches in Nebraska, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.